MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN¿¢, CMN LAG SCREW, ø 10.5 MM, 110 MM INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN¿¢, CMN LAG SCREW, ø 10.5 MM, 110 MM INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right side hip nail insertion due to subtrochanteric bone fracture.It was discovered that the nail had migrated.The patient reported pain and femoral nonunion.There was no reported patient fall or false movement.The patient underwent a revision procedure.
 
Additional Manufacturer Narrative
Concomitant medical products: cmn femoral nail, ccd 130°, right, 11.5 mm, 21.5 cm: catalog#: 47-2493-212-11, lot#: 3049030; anti-rotation pin standard 3.0 mm diameter: catalog#: 47-2490-030-04, lot#: 65005416; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#: 47-2484-040-50, lot#: 64689212.X-rays were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2022-00158.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of initial medwatch.New information received: product available for return.No photos available.Op notes attached.Pre-existing conditions: age-related anemia and osteoporosis, functional renal failure.Patient¿s height: 162 cm.Patient¿s bone quality (normal/soft/hard): soft.Corrected and additional information is filled in the follwing fields: additional: b7, d6, correction: b4, b5, g4, g7, h10.Investigation of this incident is currently ongoing, a follow up report will be submitted when additional information becomes available.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Migration of the nail discovered on 08/30/2021, a lot of pain + femoral pseudarthrosis (femoral nonunion).
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: h2, h6, h10 product evaluation: visual examination: the znn nail, lag screw and a screw were returned for evaluation.A visual examination was performed and minimal signs of wear inside the hole for the lag screw can be seen.There are some scratches and polishing visible on the shaft.The lag screw shows also some polished areas and wear on the surface of the outer diameter.The screw does not show any damage or deformation.Review of the device history records identified no deviations or anomalies during manufacturing.No further due diligence required as all required information to support the conclusion is available or was already requested.Devices are used for treatment.The product combination was approved by zimmer biomet.Review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination related to the event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right proximal femoral fracture fixation failure as noted with a displaced overriding alignment of the fracture site and femoral shortening and proximal migration of the hardware.Bone quality is severely osteopenic.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: pain, femoral nonunion, migration of the osteosynthesis material of the right hip with the appearance of a pelvic pseudarthrosis.The investigation did not identify a nonconformance or a complaint out of box (coob).In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration.No corrective actions, preventive actions, or field actions resulted after investigation of this event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
ZNN¿¢, CMN LAG SCREW, ø 10.5 MM, 110 MM INCLUDING SET SCREW
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13769477
Report Number0009613350-2022-00157
Device Sequence Number14710552
Product Code HSB
UDI-Device Identifier00889024298477
UDI-Public00889024298477
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue Number47-2485-110-10
Device Lot Number3042384
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer03/15/2022
05/30/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/12/2022
06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight60 KG